MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER
Model Number E8IVL050080
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
This event was reported to shockwave via the pre market disrupt pad japan study involving a shockwave e8 peripheral intravascular lithotripsy (ivl) catheter.The patient was enrolled in a prospective, multi-center, single-arm investigational study to treat moderate and severely calcified femoropopliteal arteries.An anticoagulant (heparin) was administered during the index procedure and post-procedure.Antiplatelet therapy with aspirin and clopidogrel was recorded prior to the index procedure and remained ongoing.It was reported that the patient's medical history included hypertension, hyperlipidemia, current smoker, coronary artery disease, prior coronary stenting or bypass procedure, renal insufficiency requiring dialysis (last dialysis performed on (b)(6) 2025), cerebrovascular accident (most recent event >60 days prior; 2026), atrial fibrillation, respiratory/pulmonary disease, laryngeal cancer, endovascular therapy performed on the left superficial femoral artery (evt - lt sfa) with hospitalization within the past 60 days (b)(6) 2025), and peripheral procedures.On (b)(6) 2025, the subject underwent a successful index procedure for a target lesion in the right superficial femoral artery using a shockwave e8 peripheral ivl catheter.Post-procedure findings showed improved vessel patency with no dissection and no need for stenting.The subject was discharged on (b)(6) 2025 in stable condition with normal physical examination findings.Subsequent follow-ups at 30 days and 6 months demonstrated normal physical examinations and vital signs, with no abnormalities reported.On (b)(6) 2026, approximately 12 months after the index procedure, the patient was hospitalized for treatment for an unknown reason.No device malfunction has been reported, and no additional information about the patient's outcome was provided.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the patient's hospitalization for treatment approximately 12 months after the index procedure could not be definitively determined based on the information available.There was no ivl device malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE E8 PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 94054
8877754846
MDR Report Key25564158
Report Number3015053858-2026-00063
Device Sequence Number10250129
Product Code PPN
UDI-Device Identifier00195451000577
UDI-Public(01)00195451000577(17)260930(10)03B240920A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K240225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberE8IVL050080
Device Catalogue NumberE8IVL050080
Device Lot Number03B240920A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WIRE - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Hospitalization;
Patient Age78 YR
Patient SexMale
Patient RaceAsian